Alert archive / Illinois / River Flood Warnings in 2008

River Flood Warning 101, NWS Lincoln, IL

December 28, 2008Lawrence County, Illinois

NWS Lincoln, IL issued this river flood warning at Dec 28, 2008, 8:16 PM CST for Lawrence County, Illinois. It took effect at Dec 29, 2008, 3:00 PM CST. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Dec 28, 2008, 8:16 PM CST (02:16 UTC)
In effect from
Dec 29, 2008, 3:00 PM CST
Expired
Jan 5, 2009, 2:00 AM CST
In force
6 days
Issued by
NWS Lincoln, IL
Flood severity
Minor

County Lawrence County, IL

The river

Written for the forecast point Embarras River (IL) at Lawrenceville (LAWI2).

Action stage
27 ft
Minor stage
30 ft
Moderate stage
37 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03346500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KILX 290216
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
816 PM CST SUN DEC 28 2008

...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY

.THE HEAVY RAIN WHICH OCCURRED OVER PARTS OF THE EMBARRAS RIVER BASIN
YESTERDAY HAS PRODUCED SIGNIFICANT IN BANK RISES AT LAWRENCEVILLE. IT
IS EXPECTED THAT LAWRENCEVILLE WILL GO ABOVE FLOOD STAGE MONDAY 
AFTERNOON...AND THEN CREST NEAR 32 FEET EARLY WEDNESDAY MORNING. 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. 

ILC101-291616-
/O.NEW.KILX.FL.W.0101.081229T1900Z-090103T0400Z/
/LAWI2.1.ER.081229T1900Z.081231T0000Z.090102T2200Z.NO/
816 PM CST SUN DEC 28 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE EMBARRAS RIVER AT LAWRENCEVILLE.
* FROM MONDAY AFTERNOON TO FRIDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  645 PM SUNDAY THE STAGE WAS 29.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 31.9 FEET BY EARLY WEDNESDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY AFTERNOON.
* IMPACT...AT 33.0 FEET...LUMBER MILL ROAD IS INUNDATED

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

EMBARRAS RIVER
 LAWRENCEVILLE     30  29.0 SUN 7 PM    29.4   31.2   31.9



$$
SMITH
4 follow-up statements
000 
WGUS83 KILX 291529
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
929 AM CST MON DEC 29 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC101-300529-
/O.EXT.KILX.FL.W.0101.081229T2100Z-000000T0000Z/
/LAWI2.1.ER.081229T2100Z.081231T1200Z.000000T0000Z.NO/
929 AM CST MON DEC 29 2008

THE FLOOD WARNING CONTINUES FOR
  THE EMBARRAS RIVER AT LAWRENCEVILLE. 
* FROM THIS AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 810 AM MONDAY THE STAGE WAS 29.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 32.7 FEET BY WEDNESDAY AFTERNOON.
* IMPACT...AT 33.0 FEET...LUMBER MILL ROAD IS INUNDATED

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    TUE    WED    THU

EMBARRAS RIVER
 LAWRENCEVILLE     30  29.2 MON 8 AM    31.3   32.7   32.5



$$
000 
WGUS83 KILX 301648
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1048 AM CST TUE DEC 30 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC101-310648-
/O.CON.KILX.FL.W.0101.000000T0000Z-000000T0000Z/
/LAWI2.1.ER.081230T2100Z.090102T0000Z.000000T0000Z.NO/
1048 AM CST TUE DEC 30 2008

THE FLOOD WARNING CONTINUES FOR
  THE EMBARRAS RIVER AT LAWRENCEVILLE. 
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  950 AM TUESDAY THE STAGE WAS 29.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 32.3 FEET BY EARLY FRIDAY MORNING.
* IMPACT...AT 33.0 FEET...LUMBER MILL ROAD IS INUNDATED

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    WED    THU    FRI

EMBARRAS RIVER
 LAWRENCEVILLE     30  29.7 TUE 10 AM   31.0   32.1   32.2



$$
000 
WGUS83 KILX 310157
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
757 PM CST TUE DEC 30 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC101-311557-
/O.CON.KILX.FL.W.0101.000000T0000Z-000000T0000Z/
/LAWI2.1.ER.081231T0126Z.090102T0000Z.000000T0000Z.NO/
757 PM CST TUE DEC 30 2008

THE FLOOD WARNING CONTINUES FOR
  THE EMBARRAS RIVER AT LAWRENCEVILLE. 
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  710 PM TUESDAY THE STAGE WAS 30.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 32.3 FEET BY EARLY FRIDAY MORNING.
* IMPACT...AT 33.0 FEET...LUMBER MILL ROAD IS INUNDATED

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    WED    THU    FRI

EMBARRAS RIVER
 LAWRENCEVILLE     30  30.0 TUE 7 PM    31.0   32.1   32.2



$$
000 
WGUS83 KILX 311737
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1137 AM CST WED DEC 31 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC101-010737-
/O.EXT.KILX.FL.W.0101.000000T0000Z-090105T0800Z/
/LAWI2.1.ER.081231T0224Z.090102T1200Z.090105T0200Z.NO/
1137 AM CST WED DEC 31 2008

...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE EMBARRAS RIVER AT LAWRENCEVILLE. 
* UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  505 AM WEDNESDAY THE STAGE WAS 30.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 31.4 FEET BY 
  FRIDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY 
  EVENING.
* IMPACT...AT 30.0 FEET...MINOR AGRICULTURAL FLOODING BEGINS

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    THU    FRI    SAT

EMBARRAS RIVER
 LAWRENCEVILLE     30  30.2 WED 5 AM    31.0   31.4   31.4



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Dec 28, 5:29 PM CST, 2 hours 47 minutes earlier.

Area forecast discussion, Dec 28, 5:29 PM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
529 PM CST SUN DEC 28 2008

.DISCUSSION...
ISSUED 300 PM CST SUN DEC 28 2008

SHORT TERM...TONIGHT THROUGH WEDNESDAY...
NORTH/SOUTH HIGH PRESSURE RIDGE FROM WISCONSIN THROUGH ILLINOIS IS
MOVING EAST AND SURFACE WINDS ARE ALREADY COMING AROUND TO SOUTHERLY
OVER WESTERN ILLINOIS. THIS RIDGE WILL ALSO SUPPRESS ANY RAIN/SNOW
THAT TRIES TO DEVELOP WITHIN A WEAK SHORTWAVE THAT WILL MOVE FROM
ARKANSAS INTO THE OHIO VALLEY THIS EVENING. WATER VAPOR LOOPS SHOW
ANOTHER STRONGER SHORTWAVE MOVING EAST ACROSS MONTANA...AND THIS
FEATURE WILL PUSH A DRY COLD FRONT INTO ILLINOIS AS IT MOVES INTO
THE GREAT LAKES ON MONDAY. A FEW CLOUDS MAY ACCOMPANY THE FRONT
MONDAY AFTERNOON...BUT MOISTURE WILL BE TOO SPARSE FOR ANY
PRECIPITATION.

A SECOND STRONGER SYSTEM WILL TAKE A SIMILAR TRACK LATE TUESDAY AND
TUESDAY NIGHT...PERHAPS A LITTLE FURTHER TO THE SOUTH. WARM
ADVECTION AHEAD OF THE ATTENDING SURFACE LOW MOVING EAST THROUGH
IOWA WILL SHARPEN UP A WARM FRONT THAT BY MIDDAY TUESDAY WILL EXTEND
EASTWARD FROM THE LOW INTO NORTHERN ILLINOIS. MOST OF THE FAVORABLE
ISENTROPIC LIFT WILL BE ALONG THIS WARM FRONT WITH THE BEST JET
DYNAMICS AND Q-VECTOR FORCING FROM THE UPPER SHORTWAVE FURTHER TO
THE NORTH. THEREFORE EXPECT ANY PRECIPITATION TO BE ALONG/NORTH OF
THE WARM FRONT AND TO THE NORTH OF THE FORECAST AREA. AS THE SURFACE
LOW RACES QUICKLY INTO MICHIGAN TUESDAY NIGHT...THE TRAILING COLD
FRONT WILL MOVE SOUTH THROUGH ILLINOIS BRINGING DRY AND COOLER
CONDITIONS FOR WEDNESDAY INTO THURSDAY.

LONG TERM...THURSDAY THROUGH SUNDAY...
THE NEXT UPPER TROUGH WILL MOVE INTO THE CENTRAL PLAINS THURSDAY...
CAUSING INCREASING SOUTHERLY FLOW AHEAD OF IT INTO THE MIDWEST.
CLOUDS WILL BE INCREASING BUT IT WILL BE RELATIVELY MILD AS LOW
LEVEL MOISTURE BEGINS ITS RUN NORTHWARD FROM THE GULF. POPS THEN GO
UP INTO THE CHANCE CATEGORY AS THE FRONT PASSES THROUGH. IF THE
PRECIPITATION BEGINS EARLIER THAN FORECAST...INITIAL TEMPERATURES
MAY BE MILD ENOUGH FOR A BRIEF PERIOD OF RAIN IN THE SOUTHEAST
BEFORE QUICKLY CHANGING TO SNOW...BUT FOR NOW WILL GO FROZEN
EVERYWHERE. THE UPPER LOW WILL GET QUITE DEEP AS IT CROSSES THE
GREAT LAKES...SO THERE WILL BE A CONTINUED CHANCE OF SNOW WITHIN THE
WRAP-AROUND MOISTURE ON FRIDAY. NO BIG SNOWFALL AMOUNTS ARE EXPECTED
AS THE DEEPER MOISTURE WILL HAVE BEEN SHUNTED TO THE EAST WITH THE
UPPER DYNAMICS STAYING TO THE NORTH. HIGH PRESSURE WILL THEN PREVAIL
ON SATURDAY. SOME OF THE LONGER RANGE MODELS THEN BRING THE NEXT
SYSTEM QUICKLY INTO THE AREA ON SUNDAY...WHILE OTHERS ARE SLOWER.
ALTHOUGH THE GENERAL STORM TRACK LOOKS LIKE IT WILL BE FROM THE
NORTHERN PLAINS EASTWARD INTO THE GREAT LAKES LATE NEXT WEEK...THE
TIMING OF INDIVIDUAL SYSTEMS IS QUITE UNCERTAIN THIS FAR IN ADVANCE.
THEREFORE WILL KEEP POPS BELOW MENTION NEXT WEEKEND.

&&

.AVIATION...
ISSUED 525 PM CST SUN DEC 28 2008

VFR CONDITIONS WILL PREVAIL ACRS THE FORECAST AREA THRU THE PERIOD.
HIGH PRESSURE TO OUR SOUTH WILL BRING QUIET WX TO THE AREA THRU
MONDAY WITH SOUTHERLY WINDS AT 5 TO 10 KTS TNT...WITH WINDS VEERING
INTO THE SOUTHWEST AND THEN WEST AHEAD OF A WEAK COLD FRONT WHICH WL
PUSH THRU THE AREA MONDAY AFTN AND EVENING. WINDS AFTR FROPA WL BECOME
LIGHT NORTHWEST MONDAY EVENING.

SMITH
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Dec 28, 3:03 PM CST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
303 PM CST SUN DEC 28 2008

ILZ027>031-036>038-040>057-061>063-066>068-071>073-291200-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
303 PM CST SUN DEC 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

WATER LEVELS REMAIN HIGH ALONG MANY RIVERS...CREEKS...AND STREAMS
DUE TO THE HEAVY RAINS THAT FELL YESTERDAY AS WELL AS RECENT SNOW
MELT. FLOODING IS OCCURRING OR EXPECTED TO OCCUR ALONG SECTIONS OF
THE ILLINOIS...SANGAMON...MACKINAW...SPOON...LITTLE WABASH...
WABASH...AND VERMILION RIVERS OVER THE NEXT FEW DAYS. REFER TO THE
LATEST RIVER FLOOD STATEMENTS AND WARNINGS FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BAK

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 8:12 PM CSTRiver Flood WarningILXVermilion23 hr
Dec 29, 9:04 AM CSTRiver Flood WarningILXMcLean, Tazewell, Woodford26 hr

Nearby

River Flood Warnings in Illinois, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.